MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367922
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the bd vacutainer® sodium fluoride potassium oxalate blood collection tubes are clotting.The samples were recollected, and there was no report of patient impact.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Lot number 6373696 was provided by the customer but is not a valid lot number for the provided material number.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d4.Medical device lot #: 3163696.D4.Medical device expiration date: 10/31/2024.H4.Device manufacture date: 06/12/2023.H.6.Investigation summary: bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the indicated failure mode for clotting was observed.100 retention samples were inspected with no issues identified.Complaints for sample quality are under statistical control for the month of december 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for clotting.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18538300
Report Number1917413-2023-01356
Device Sequence Number12687317
Product Code JKA
UDI-Device Identifier50382903679220
UDI-Public(01)50382903679220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Catalogue Number367922
Device Lot Number3163696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown